MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 2078173
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the posterior tibial artery.The creation of a fistula between the posterior tibial artery and posterior tibial vein through the use of a limflow system was attempted; however, due to the calcium the guidewire for an orbital atherectomy could not cross the lesion.Therefore, a 300cm ht command 14 guidewire was advanced into the anatomy however was noted to separate in the occluded lesion.The separated portion was left in the anatomy and there were no adverse patient sequela nor clinical delay.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties or patient effect.It was reported that the guide wire encountered difficulty during advancement and subsequently separated due to device interaction.Factors that may contribute to difficulty during advancement of the guide wire include, but are not limited to, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, challenging anatomy, interaction with accessory devices, and/or damage to the guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement or removal.Additionally, it was reported that the material separation was due to interaction with an accessory device.The separated portion of the tip remains within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the posterior tibial artery.The creation of a fistula between the posterior tibial artery and posterior tibial vein through the use of a limflow system was attempted; however due to the calcium the guidewire for an orbital atherectomy could not cross the lesion.Therefore a 300cm ht command 14 guidewire was advanced into the anatomy however was noted to separate in the occluded lesion.The separated portion was left in the anatomy and there were no adverse patient sequela nor clinical delay.Subsequent to the initially filed report, additional information was provided: the tip of the 300cm ht command 14 guidewire was noted to separate in the occluded lesion due to device interaction with the orbital atherectomy device.The separated portion was left in the occluded vessel where snaring was not possible and it would cause no harm to the patient.No additional information was provided.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21123478
Report Number2024168-2025-00415
Device Sequence Number15312490
Product Code DQX
UDI-Device Identifier08717648176661
UDI-Public(01)08717648176661(17)260630(10)4071971
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number2078173
Device Catalogue Number2078173
Device Lot Number4071971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown